Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 72, NWS Tulsa, OK

April 30, 2007Okmulgee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 30, 2007, 4:50 PM CDT for Okmulgee County, Oklahoma. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2007, 4:50 PM CDT (21:50 UTC)
Expired
Apr 30, 2007, 5:07 PM CDT
In force
17 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Okmulgee County, OK

The radar

The Tulsa radar (KINX), 84 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2007-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 905 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2007-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
905 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 302150
SVRTSA
OKC111-302215-
/O.NEW.KTSA.SV.W.0072.070430T2150Z-070430T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
450 PM CDT MON APR 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 515 PM CDT

* AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR HENRYETTA...MOVING
  NORTH AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WILSON...
  SCHULTER...GRAYSON...MORRIS AND OKMULGEE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3539 9610 3538 9589 3566 9582 3569 9604

$$
1 follow-up statement
000 
WWUS54 KTSA 302207
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
507 PM CDT MON APR 30 2007

OKC111-302211-
/O.CAN.KTSA.SV.W.0072.000000T0000Z-070430T2215Z/
OKMULGEE OK-
507 PM CDT MON APR 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OKMULGEE COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

THE OKMULGEE COUNTY EMERGENCY MANAGEMENT COORDINATOR REPORTED 
QUARTER SIZED HAIL AT 448 PM WITH THIS STORM.

LAT...LON 3539 9610 3538 9589 3566 9582 3569 9604

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:29 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Apr 30, 3:29 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
329 PM CDT MON APR 30 2007

.DISCUSSION...
A MCV IS FUELING STORMS ON THE WESTERN EDGE OF THE FORECAST
AREA. EXPECT THE STORMS TO LAST AT LEAST UNTIL SUNSET WITH RAIN
A PRETTY GOOD BET AT TULSA LATE THIS AFTERNOON. PER SPC CAPE
AND SHEAR ARE HIGH ENOUGH FOR A FEW MULTICELL SEVERE STORMS.

MAIN UPPER LOW CAN BE SEEN IN WATER VAPOR OVER NORTHWEST TEXAS.
THIS SYSTEM WILL SLOWLY WORK EAST NORTHEAST THE NEXT SEVERAL
DAYS.  DEEP MOISTURE WILL BE IN PLACE SO A DECENT RAIN EVENT
SHOULD OCCUR. MAY NEED A FLASH FLOOD WATCH AT SOME POINT THIS
WEEK.  HPCS EXCESSIVE RAIN GRAPHIC POINTS TO CHOCTAW AND
PUSHMATAHA COUNTIES LATER TONIGHT.  SINCE IT HAS NOT RAINED
THE LAST SEVERAL DAYS WILL FOREGO A WATCH FOR TONIGHT AT THIS
TIME.

EVENTUALLY A WAVE COMING FROM THE WEST WILL KICK THE UPPER
LOW OUT. THIS WILL OCCUR THURSDAY INTO FRIDAY.  AFTER THAT
A DEEPENING TROUGH WILL TAKE SHAPE OVER THE WESTERN
UNITED STATES.  THERE SHOULD BE A BREAK IN THE THE RAIN
THIS WEEKEND WITH STORM CHANCES RETURNING SUNDAY NIGHT.
THE UPPER TROUGH AND ITS ASSOCIATED BOUNDARY ARE PROGGED
TO COME OUT MONDAY.

TEMPERATURE FORECAST DID NOT STRAY FAR FROM MOS. TIMING OF
THE RAIN WILL BE A FACTOR KEEPING HIGHS FROM BEING TOO HIGH
AND LOWS FROM BEING TOO LOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   63  75  63  73 /  80  80  80  70
FSM   63  77  64  74 /  60  60  80  80
MLC   64  73  63  74 /  80  60  80  60
BVO   61  74  62  73 /  80  80  80  70
FYV   60  75  60  70 /  60  60  80  80
BYV   62  75  61  71 /  50  60  70  90
MKO   63  71  63  72 /  80  60  80  80
MIO   63  77  62  74 /  70  60  80  80
F10   64  72  63  71 /  80  70  80  70
HHW   64  76  64  77 /  80  60  80  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...05
LONG TERM....17

ABBAS
Hazardous weather outlook, Apr 30, 12:45 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT MON APR 30 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1245 PM CDT MON APR 30 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...LATE AFTERNOON OR EARLY EVENING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

DISCUSSION...
AN UPPER LEVEL LOW WILL CONTINUE TO SLOWLY APPROACH OUR REGION TODAY
AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS
MUCH OF EASTERN OKLAHOMA LATE THIS AFTERNOON AND EARLY EVENING.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...PRIMARILY ACROSS SOUTHEAST
OKLAHOMA. ALTHOUGH A FEW STORMS COULD BRIEFLY BECOME SEVERE LATE
THIS AFTERNOON...WEAK WIND FIELDS ALOFT WILL SQUELCH ANY ORGANIZED
SEVERE WEATHER.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE UPPER LOW WILL CONTINUE MOVING SLOWLY OVER THE AREA TUESDAY
AND WEDNESDAY WITH A CONTINUED CHANCE FOR SHOWERS AND
THUNDERSTORMS...INCLUDING LOCALLY HEAVY RAINFALL. A SECONDARY
UPPER LOW IS FORECAST TO MOVE INTO THE REGION BY THURSDAY WITH
THUNDERSTORM CHANCES REMAINING THROUGH THE WORK WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
FLOODING COULD BECOME MORE OF A CONCERN LATER THIS WEEK...ESPECIALLY
OVER AREAS THAT RECEIVE SIGNIFICANT RAINFALL TODAY AND TUESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 30, 3:17 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
317 PM CDT MON APR 30 2007

OKZ054-059-302045-
OSAGE OK-PAWNEE OK-
317 PM CDT MON APR 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     SOUTHERN OSAGE AND EASTERN PAWNEE

AT 317 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS IN SOUTH CENTRAL PAWNEE COUNTY...MOVING NORTH AT 30
MPH. THE STRONGEST STORM WAS LOCATED NEAR JENNINGS.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...OSAGE...JENNINGS...TERLTON...HALLETT...MARAMEC...BLACKBURN.
..SKEDEE AND CLEVELAND.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 30, 3:56 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
356 PM CDT MON APR 30 2007

OKZ054-302145-
OSAGE OK-
356 PM CDT MON APR 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CENTRAL OSAGE

AT 356 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHWEST OF PERSHING...MOVING NORTH AT 30 MPH. ANOTHER STRONG
THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF HOMINY...MOVING NORTH
AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
PAWHUSKA...HOMINY...WYNONA...BARNSDALL...PERSHING...TALLANT...
NELAGONEY...OKESA...PEARSONIA AND BIGHEART.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 30, 4:03 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
403 PM CDT MON APR 30 2007

OKZ060-066-067-302130-
OKMULGEE OK-TULSA OK-WAGONER OK-
403 PM CDT MON APR 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NORTHEASTERN OKMULGEE...WESTERN WAGONER AND SOUTHEASTERN TULSA

AT 403 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHWEST OF HECTORVILLE...MOVING NORTH AT 25 MPH. ANOTHER STRONG
THUNDERSTORM WAS LOCATED NEAR BALD HILL...ALSO MOVING NORTH AT 25
MPH.

SOME LOCATIONSTHAT WILL BE AFFECTED BY THIS STORM
INCLUDE...LIBERTY...BALD HILL...HECTORVILLE...LEONARD...
BIXBY...JENKS...STONEBLUFF AND ONETA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 30, 4:44 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
444 PM CDT MON APR 30 2007

OKZ066-302230-
OKMULGEE OK-
444 PM CDT MON APR 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OKMULGEE

AT 444 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF HENRYETTA...MOVING NORTH AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
OKMULGEE...HENRYETTA...DEWAR...SCHULTER...MORRIS...PRESTON...BALD
HILL...HECTORVILLE AND WILSON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 6:45 PM CDTSevere Thunderstorm WarningTSAPittsburg45 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.